Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 18, 2007, 10:13 AM EDT for Robeson County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 10:13 AM EDT (14:13 UTC)
- Expired
- Sep 18, 2007, 12:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
- Flood severity
- Moderate
County Robeson County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KILM 181416 FFWILM NCC155-181615- /T.NEW.KILM.FF.W.0001.070918T1413Z-070918T1615Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...TEST NATIONAL WEATHER SERVICE WILMINGTON NC 1013 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A LEVEE FAILURE IN CENTRAL ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA... THIS INCLUDES THE CITY OF LUMBERTON... * UNTIL 1215 PM EDT * THIS IS A TEST MESSAGE. AT 1013 AM EDT...A LEVEE ON THE LUMBER RIVER AT LUMBERTON FAILED CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING AREAS. * THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE LUMBERTON. THIS IS A TEST MESSAGE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3464 7899 3461 7900 3462 7904 3466 7903 $$ RAN
3 follow-up statements
000 WGUS72 KILM 181424 FFSILM TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON NC 1022 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... NCC155-181615- /T.CON.KILM.FF.W.0001.000000T0000Z-070918T1615Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBESON NC- 1022 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR CENTRAL ROBESON COUNTY... THIS IS A TEST MESSAGE. AT 1020 AM EDT...A LEVEE FAILURE IN LUMBERTON CONTINUED TO PRODUCE A RAPID RISE OF WATER IN THE CITY. THIS IS A TEST MESSAGE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS IS A TEST MESSAGE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. THIS IS A TEST MESSAGE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER UPDATES. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3464 7899 3461 7900 3462 7904 3466 7903 TIME...MOT...LOC 1422Z 180DEG 0KT 3463 7901 $$ RAN
000 WGUS72 KILM 181434 FFSILM TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON NC 1034 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... NCC155-181444- /T.CAN.KILM.FF.W.0001.000000T0000Z-070918T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBESON NC- 1034 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ROBESON COUNTY... THIS IS A TEST MESSAGE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. THIS IS A TEST MESSAGE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER UPDATES. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3464 7899 3461 7900 3462 7904 3466 7903 TIME...MOT...LOC 1434Z 180DEG 0KT 3463 7901 $$ RAN
000 WGUS72 KILM 181447 FFSILM TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON NC 1048 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... NCC155-181458- /T.EXP.KILM.FF.W.0002.000000T0000Z-070918T1445Z/ /00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBESON NC- 1048 AM EDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL ROBESON COUNTY... THIS IS A TEST MESSAGE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. THIS IS A TEST MESSAGE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER UPDATES. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3464 7899 3461 7900 3462 7904 3466 7903 TIME...MOT...LOC 1435Z 180DEG 0KT 3463 7901 $$ RAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:52 AM EDT, 21 minutes earlier.
Area forecast discussion, Sep 18, 9:52 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
952 AM EDT TUE SEP 18 2007
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NEW ENGLAND WILL EXTEND SOUTHWEST
ACROSS THE CAROLINAS THROUGH TONIGHT. A COASTAL FRONT WILL SLOWLY
EVOLVE THROUGH WEDNESDAY AND DRIFT BACK TOWARD THE COAST WEDNESDAY
NIGHT AND EARLY THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS IN THE PAST FEW DAYS...AN ANALYSIS OF CONVECTIVE INDICES SHOWS
A VERY DRY AND STABLE ENVIRONMENT. ZERO CHANCE OF CONVECTION FOR
TODAY AND TONIGHT. EXPECT NORTHEASTERLY FLOW TO CONTINUE.
CONTINUED CAA WILL HELP KEEP MAX TEMPS TODAY A FEW DEGREES BELOW
CLIMO DESPITE AMPLE SUNSHINE.
FIRST LOOK AT GUIDANCE SHOWS TEMPERATURES FOR TONIGHT WILL BE A
BIT HIGHER THAN LAST NIGHT BUT THAT THEY WILL CONTINUE TO RUN
BELOW SEASONAL NORMS. WILL TAKE A CLOSER LOOK WHEN LATEST GUIDANCE
COMES IN...BUT DO NOT EXPECT NUMBERS TO CHANGE MUCH FROM WHAT IS
CURRENTLY ADVERTISED.
&&
.SHORT TERM /WEDNESDAY/...
UPPER TROUGH WILL LINGER JUST OFF THE COAST TONIGHT WITH THE DEEPEST
MOISTURE FOUND OFFSHORE. THE WEAKNESS IN THE HEIGHT FIELD ALOFT WILL
DRIFT WEST TO OVER THE COAST WED THROUGH WED NIGHT AS AN UPPER LOW
EVOLVES NEAR FLORIDA. ALTHOUGH NOT IMPRESSIVE AT THIS POINT
LOW-LEVEL THETA-E ADVECTION WILL BEGIN DURING WEDNESDAY AS THE FLOW
VEERS SLIGHTLY MORE ONSHORE. HOWEVER...THE DEEPER MOISTURE WILL NOT
MOVE INTO THE PICTURE UNTIL LATE IN THE PERIOD OR MORE LIKELY INTO
THE LONG TERM PERIOD. SURFACE CONVERGENCE WILL INCREASE ALONG THE
COAST AS THE COASTAL TROUGH DRIFTS WEST WARRANTING SMALL POPS EAST
WED INCREASING TO CHANCE POPS BY WED NIGHT WITH A LITTLE BETTER
MOISTURE PROFILE. WITH THE NORTHEASTERLY FLOW FAVOR A BLEND OF
MAV/MET NUMBERS FOR WED/WED NIGHT AND A BLEND TO THE SLIGHTLY WARMER
MAV NUMBERS FOR TONIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MID LEVEL RIDGE WILL BUILD ACROSS THE SOUTHERN PLAINS AND OHIO
VALLEY ON THURSDAY WHILE A TROUGH EXITS THE NEW ENGLAND COAST. THIS
TROUGH WILL HAVE LEFT BEHIND A CUTOFF OVER THE NE GOMEX. WEAK
WATLANTIC SFC RIDGE WILL BRING AN EASTERLY ONSHORE FLOW LOCALLY THAT
SHOULD STRENGTHEN AS THE DAY WEARS ON DUE TO INCREASING CONVERGENCE
ALONG A DEVELOPING COASTAL TROUGH. GLOBAL MODELS ARE STILL SHOWING
CONSIDERABLE DISAGREEMENT WITH THE TIMING AND STRENGTH OF THE INLAND
ADVECTION OF THE MOISTURE HOWEVER. THIS IS MAKING FOR LOW CONFIDENCE
WITH REGARDS TO SKY TEMP POPS AND QPF. GIVEN THE WELL DEFINED
ONSHORE FLOW THROUGH MOST OR ALL OF THE BOUNDARY LAYER SOME W TO E
GRADED POPS SEEM REASONABLE. TYPICALLY SUCH A FLOW DOES PRODUCE
PRECIPITATION BUT DEPENDING ON THE STRENGTH OF THE AFOREMENTIONED
FEATURES RAINFALL CAN RANGE FROM WIDESPREAD SUBSTANTIAL RAIN TO 15
PERCENT COVERAGE OF TROPICAL SHOWERS THAT LAST 5 MINUTES AND ONLY
ALONG THE IMMEDIATE COAST. GFS MOS HAVE TAKEN AN UNFORTUNATE TURN
FROM THE LIKELY/CATEGORICAL RANGE TO SLIGHT CHANCE THU-SAT. WILL NOT
GO THIS LOW BUT HAVE TRIMMED BACK TO CHANCE RANGE THU...A LITTLE
LOWER FRI...AND ALMOST DOWN TO SLIGHT CHANCE ON SAT. TEMP FCST NEAR
CLIMO IN THIS PATTERN GIVE OR TAKE A FEW DEGREES DEPENDING ON CLOUD
COVER.
NORTHWEST FLOW DEVELOPS SUNDAY AND MONDAY AS THE MID LEVEL RIDGE
BUILDS MORE STRONGLY INTO THE OH/MS VALLEYS. THIS WILL SHUNT
WHATEVER DEEP LEVEL MOISTURE THAT HAD BEEN ACROSS THE AREA...IF
ANY...FARTHER TO THE SOUTH. STRENGTHENING BERMUDA HIGH COULD ACT TO
INCREASE LOW LEVEL MOISTURE BUT THIS SETUP SHOULD NOT WARRANT
ANYTHING MORE THAN SILENT POPS. TEMPS SHOULD WARM BY A FEW DEGREES
INTO THE MID 80S BY DAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS THROUGH THE FORECAST PERIOD. GOOD MIXING WILL ALLOW
WINDS TO GUST TO AROUND 18 KTS BY LATE MORNING...DIMINISHING AROUND
SUNSET. NO FOG FORECAST.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY COASTAL TERMINALS. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY ALL TERMINALS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
PERSISTENT NELY FLOW WILL CONTINUE TODAY AND TONIGHT. BUOY OBS
SHOW WINDS OVER THE COASTAL WATERS HOVERING RIGHT AROUND 20 KTS
WITH SEAS OF AROUND 5 TO 7 FT. EXPECT THIS TO CONTINUE THROUGH THE
NEAR TERM AS LATEST GUIDANCE UNITED IN SHOWING NO SIGNIFICANT
CHANGE TO THE OVERALL SYNOPTIC PATTERN THROUGH THEN.
SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
NORTHEASTERLY FLOW WILL CONTINUE TO BE THE RULE THIS FORECAST CYCLE
WITH HIGH PRESSURE RIDGING INTO THE CAROLINAS FROM THE NORTH AND
LOWERING PRESSURE OFF THE SE COAST. WRF WIND FIELD LOOKS OVERDONE IN
THE REGION NORTH OF THE DEVELOPING LOW OFF THE GA/FL COAST. AS A
RESULT...A BLEND TOWARD THE MORE CONSERVATIVE GFS SEEMS THE WAY TO
GO AT THIS POINT. THE IMPRESSIVE LOCAL NORTHEAST FETCH DURATION WILL
KEEP SEAS AT OR JUST ABOVE 6 FT HEADING INTO WEDNESDAY NIGHT. AS A
RESULT HAVE EXTENDED THE SMALL CRAFT ADVISORY INTO THE 4TH PERIOD.
IN ADDITION TO THE NORTHEAST WIND WAVES AN INCREASING EASTERLY SWELL
MAY BECOME MORE OF A FACTOR TOWARD THE END OF THE SHORT TERM PERIOD.
LONG TERM /THURSDAY THROUGH SATURDAY/...
EAST TO EAST-SOUTHEAST SWELLS STILL EXPECTED TO BE MOVING IN ON A
LONG EASTERLY FETCH AROUND WATLANTIC HIGH. THIS SWELL/WIND WAVE
COMBO WILL BE IN A WEAKENING STATE BUT CAUTIONARY HEADLINES MAY
STILL BE REQUIRED IN TEXT PRODUCTS AS THE ONSHORE DIRECTION COULD
STILL BE BRINGING SOME 5 FT SEAS INTO THE OUTER EDGE OF THE FCST
AREA. EASTERLY WINDS WILL CONTINUE FOR THE REST OF THE PD AS BERMUDA
HIGH GETS MORE ESTABLISHED. WIND WAVE COMPONENT COMBINED WITH WEAK
LINGERING EASTERLY SWELL COULD STILL BE ENOUGH FOR BORDERLINE SCEC.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...40Hazardous weather outlook, Sep 18, 5:17 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 517 AM EDT TUE SEP 18 2007 NCZ097-101-190930- PENDER-NEW HANOVER- 517 AM EDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS FOR THE EAST FACING BEACHES THROUGH THIS EVENING. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-100-SCZ017-023-024-032-033-039-190930- ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG- 517 AM EDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-190930- HORRY-GEORGETOWN- 517 AM EDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-190930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 517 AM EDT TUE SEP 18 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SRP
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:56 AM EDT | Coastal Flood Statement | ILM | 15 hr |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.